Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes elevated liver enzyme while on Oxycodone and Tylenol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 559 Questions
Question
my wife had elevated liver enzyme on recent blood test. she is in severe pain due to recent back surgeries and is taking oxycodone 5mg 3 times daily and also xtra strength Tylenol as suggested by her dr. should she stop taking the Tylenol? if so, what is her option?
Fri, 13 Apr 2018 in Digestion and Bowels
 
 
Answered by Dr. Ornela Ademovi 2 hours later
Brief Answer:
Keep liver enzymes in check

Detailed Answer:
Hello,

I understand your concern. Both Oxycodone and Tylenol, whether separately or in combination, cause an elevation of the liver enzymes, but Tylenol is more toxic to the liver than Oxycodone.

The safe daily dose for Tylenol less then 2 grams per day, which is equal to 4 extra strength Tylenol, while gradually tapering off Oxycodone as she recovers from the surgeries.

I strongly recommend she gets the liver enzymes tested regularly to keep an eye on any changes.

I hope this helps. Wishing your wife a swift recovery.
Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor